MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas at the time of this report.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, a reporter contacted animas alleging that there were loss of prime warnings with the pump.The reporter stated that the patient had a blood glucose of 250 mg/dl with symptoms of nausea.The alleged blood glucose excursion does not meet criteria for a serious injury.The reporter stated that there had been multiple loss of prime warnings with the pump, causing a delay in insulin delivery.The reporter was able to prime the pump without alarms after changing the cartridge.This complaint is being reported because the patient experienced multiple alarms with their pump.
 
Additional Manufacturer Narrative
Follow-up # 1 date of submission 1/20/2017.Device evaluation: the device has been returned and evaluated by product analysis on 1/04/2017 with the following findings: there were loss of prime alarm warnings observed in the black box history associated with low non-zero force.The pump was exercised for 24 hours and the loss of prime issue was not duplicated.The force sensor calibration passed within specification.The battery cap and cartridge cap were not returned with the pump and test caps were used to complete the investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6181080
Report Number2531779-2016-33931
Device Sequence Number19064833
Product Code OYC
UDI-Device Identifier10840406100310
UDI-Public0110840406100310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2016
Was the Report Sent to FDA? Yes
Device Age5 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight48